Please use this identifier to cite or link to this item:
|Title:||Managing cardiovascular collapse in severe flecainide overdose without recourse to extracorporeal therapy||Authors:||Garrett, P.
|Issue Date:||2007||Source:||Apr 19, (2), 2007, p. 155-159||Pages:||155-159||Journal:||Emergency Medicine Australasia||Abstract:||Flecainide overdose can rapidly result in profound cardiovascular collapse, and is associated with a relatively high mortality. A case is described where a woman with major toxicity and high serum levels was managed without recourse to invasive modalities such as cardiopulmonary bypass or extracorporeal therapies. Hypertonic sodium bicarbonate is recognized as effective therapy for hypotension and arrhythmias. More recent case reports have concentrated on the use of cardiopulmonary bypass. In this report and other reports describing successful resuscitation, the total dose of sodium bicarbonate is conspicuously higher than in reports describing extracorporeal interventions. Sodium bicarbonate should be given early in the resuscitation, and re-administered as frequently as required, targeting an alkaline pH and improved cardiac output, while accepting hypernatraemia. This case demonstrates the maxim that the correct dose of hypertonic sodium bicarbonate is 'enough'. Cardiopulmonary bypass support can be considered as a salvage therapy.||DOI:||10.1111/j.1742-6723.2006.00909.x
|Appears in Sites:||Publications|
checked on Oct 27, 2021
Items in DORA are protected by copyright, with all rights reserved, unless otherwise indicated.